Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 260, NWS Lubbock, TX

September 2, 20214 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Sep 2, 2021, 8:06 PM CDT for 4 counties in Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2021, 8:06 PM CDT (01:06 UTC)
Expired
Sep 2, 2021, 8:42 PM CDT
In force
36 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 62 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

793 
WUUS54 KLUB 030106
SVRLUB
TXC219-303-305-445-030200-
/O.NEW.KLUB.SV.W.0260.210903T0106Z-210903T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
806 PM CDT Thu Sep 2 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lubbock County in northwestern Texas...
  Northwestern Lynn County in northwestern Texas...
  Northeastern Terry County in northwestern Texas...
  Southeastern Hockley County in northwestern Texas...

* Until 900 PM CDT.

* At 806 PM CDT, a severe thunderstorm was located over Brownfield,
  moving north at 20 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Brownfield, Locketville, Meadow and Ropesville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3307 10218 3310 10239 3347 10238 3343 10206
TIME...MOT...LOC 0106Z 188DEG 12KT 3316 10228 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

RMCQUEEN
2 follow-up statements
248 
WWUS54 KLUB 030113
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
813 PM CDT Thu Sep 2 2021

TXC219-303-305-445-030200-
/O.CON.KLUB.SV.W.0260.000000T0000Z-210903T0200Z/
Lubbock TX-Lynn TX-Terry TX-Hockley TX-
813 PM CDT Thu Sep 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN LUBBOCK...NORTHWESTERN LYNN...NORTHEASTERN TERRY AND
SOUTHEASTERN HOCKLEY COUNTIES...

At 813 PM CDT, a severe thunderstorm was located over Brownfield,
moving north at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Brownfield and Meadow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3309 10233 3339 10224 3339 10207 3307 10218
TIME...MOT...LOC 0113Z 188DEG 12KT 3318 10228 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RMCQUEEN
063 
WWUS54 KLUB 030142
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
842 PM CDT Thu Sep 2 2021

TXC219-303-305-445-030151-
/O.CAN.KLUB.SV.W.0260.000000T0000Z-210903T0200Z/
Lubbock TX-Lynn TX-Terry TX-Hockley TX-
842 PM CDT Thu Sep 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LUBBOCK...
NORTHWESTERN LYNN...NORTHEASTERN TERRY AND SOUTHEASTERN HOCKLEY
COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened 
while another strong thunderstorm has developed just to the east. 
Although the warning has been cancelled, brief strong wind gusts 
will remain possible through 9 pm.

LAT...LON 3309 10233 3339 10224 3339 10207 3307 10218
TIME...MOT...LOC 0136Z 188DEG 12KT 3327 10226 

$$

RMCQUEEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 7:13 PM CDT, 53 minutes earlier.

Area forecast discussion, Sep 2, 7:13 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
713 PM CDT Thu Sep 2 2021

.AVIATION...
Scattered showers and thunderstorms currently developing just
south-southwest of KLBB and KPVW look capable of impacting both
airports this evening. VCTS has been extended for these airports
and also wind gusts added as storms likely to produce outflow wind
gusts. Storms appear will remain just west of KCDS this evening.
VFR and modest low level southerly flow will continue otherwise.
RMcQueen

&&

.PREV DISCUSSION... /issued 240 PM CDT Thu Sep 2 2021/

SHORT TERM...
Mid level moisture remains in place across the forecast area this
afternoon from southwest to northeast as upper level ridging
continues to dominate our weather pattern. This has led to the
blossoming of a cumulus field once again today. No discernible
surface boundaries remain in the area from the morning convection
although the surface trough remains across the region. Latest
mesonet observations as of 2 pm indicate weak surface convergence
occurring from near Denver City to Floydada, with a theta-e ridge
from near Friona back to Snyder. Where these features overlap should
have the greatest potential of seeing shower and thunderstorm
development this afternoon and evening although most locations will
be unstable enough to see isolated convection develop. Storm motions
will be just a bit faster today (to the northeast at around 15 mph)
however PWATs continue to run above average therefore brief heavy
rainfall will remain the biggest threat with these showers and
thunderstorms. Low level lapse rates remain steep enough that the
strongest thunderstorms may produce gusty downdraft winds to 50 mph
as well. Similar to last night the low level jet is expected to ramp
up this evening which may keep shower and thunderstorm activity
going across the Caprock into the early morning hours of Friday.

The broken record forecast continues for Friday as the overall upper
level pattern won't change much. Although, it appears that some
drier mid level air will begin to move into the Rolling Plains
tomorrow which should keep the isolated shower and thunderstorm
threat constrained across the southwestern Panhandle and
northwestern South Plains. Afternoon temperatures on Friday will be
in the low 90's on the Caprock, and in the mid to upper 90's off of
it. /WCI

LONG TERM...
The focus this afternoon remains squarely on thunderstorm chances
this weekend. A cold front remains progged to move through the
Panhandle and possibly into the forecast area as early as Saturday
afternoon then lingering in the region through Sunday. Midlevel
moisture, after being shunted to the west and north Friday, will
begin shifting back toward the region. Models, particularly
ensemble mean/majority of members, catching on to the wetter
scenario, while the deterministic runs tend to be drier. Pattern
seems to support the wetter runs, although to a decent degree,
much will depend on the ability of the front, or what remains of
it, to be in or just north of the forecast area. The better chance
of that occurring will be Sunday afternoon and evening. Will run
with the relatively high precip chances from the blend inits. The
drier trend in the forecast following the weekend continues to
look on track, especially once we reach midweek, as a broad upper
ridge moves eastward from the intermountain West to the Great
Plains through the course of the week in a slowly progressive
upper pattern.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/05
Hazardous weather outlook, Sep 2, 4:18 AM CDT, 15 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
418 AM CDT Thu Sep 2 2021

TXZ021>044-030930-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
418 AM CDT Thu Sep 2 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible this afternoon into early this
evening. The most intense activity will be capable of producing
brief heavy rainfall and wind gusts to 50 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms will be possible Friday over the western
South Plains and southwestern Panhandle. Additionally, storm chances
will exist for much of the area Saturday afternoon and Sunday.
Locally heavy rain and isolated downburst winds will be possible
with any storm that moves into or forms over the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 2, 7:43 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Lubbock TX
743 PM CDT Thu Sep 2 2021

TXZ035-030115-
Lubbock TX-
743 PM CDT Thu Sep 2 2021

...A strong thunderstorm will impact portions of western Lubbock
County through 815 PM CDT...

At 743 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lubbock South Plains Mall, or near Lubbock, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lubbock, Wolfforth, Shallowater, Lubbock International Airport, Texas
Tech University, Downtown Lubbock, Lubbock South Plains Mall,
Woodrow, Reese Center, New Deal and Lubbock Science Spectrum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3343 10183 3348 10204 3376 10200 3369 10169
TIME...MOT...LOC 0043Z 195DEG 13KT 3353 10192

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

RMCQUEEN

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:43 PM CDTSpecial Weather StatementLUBLubbock32 min
Sep 2, 8:30 PM CDTSpecial Weather StatementLUBLynn30 min
Sep 2, 9:58 PM CDTAreal Flood AdvisoryLUBLynn86 min
Sep 3, 3:25 PM CDTAreal Flood AdvisoryLUBYoakum107 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.